Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 128, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 10, 2008, 6:09 PM CDT for 5 counties in Wisconsin. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2008, 6:09 PM CDT (23:09 UTC)
- Expired
- Jul 10, 2008, 7:11 PM CDT
- In force
- 62 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Milwaukee County, WI, Ozaukee County, WI, Sheboygan County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 63 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:28 PM CDT | TSTM WND GST 55 | Stone Bank, WI | |
| Jul 10, 6:32 PM CDT | TSTM WND DMG | Eagle, WI | TREES AND POWER LINES DOWN ACROSS WAUKESHA COUNTY. THE EAGLE AND DOUSMAN AREAS WERE SPECIFICALLY MENTIONED. |
| Jul 10, 6:43 PM CDT | TSTM WND GST 51 | Waukesha, WI | MEASURED IN DOWNTOWN WAUKESHA. |
| Jul 10, 6:45 PM CDT | TSTM WND GST 46 | 2 N Waukesha, WI | MEASURED AT KUES - WAUKESHA COUNTY AIRPORT. |
| Jul 10, 6:54 PM CDT | TSTM WND GST 40 | Lannon, WI | |
| Jul 10, 7:08 PM CDT | TSTM WND GST 40 | 1 W Cudahy, WI | MEASURED AT MKE - GENERALY MITCHELL INTERNATIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 1:18 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 102311
SVRMKX
WIC079-089-117-131-133-110030-
/O.NEW.KMKX.SV.W.0128.080710T2309Z-080711T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
609 PM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN...
MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
OZAUKEE COUNTY IN SOUTHEAST WISCONSIN...
WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 730 PM CDT
* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 24 MILES WEST OF ELKHART LAKE TO 22 MILES NORTHWEST OF WEST
BEND TO 21 MILES SOUTHWEST OF DOUSMAN...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DOUSMAN BY 625 PM CDT...
LAPHAM PEAK STATE PARK...LAPHAM PEAK ST PARK...SLINGER AND
DELAFIELD BY 630 PM CDT...
WEST BEND...WALES...NORTH PRAIRIE AND MERTON BY 635 PM CDT...
WEST BEND AIRPORT BY 640 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4359 8776 4349 8776 4328 8788 4309 8784
4303 8787 4298 8782 4285 8781 4284 8854
4292 8854 4354 8823 4355 8815 4389 8816
4390 8772 4368 8768
TIME...MOT...LOC 2309Z 271DEG 39KT 4395 8843 4359 8851
4286 8879
$$
HENTZ/FRANKS5 follow-up statements
000
WWUS53 KMKX 102326
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
626 PM CDT THU JUL 10 2008
WIC079-089-117-131-133-110030-
/O.CON.KMKX.SV.W.0128.000000T0000Z-080711T0030Z/
SHEBOYGAN WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI-
626 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR MILWAUKEE...WAUKESHA...OZAUKEE...WASHINGTON AND SHEBOYGAN
COUNTIES...
AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTHEAST OF FOND DU LAC TO KEWASKUM TO 9
MILES EAST OF WHITEWATER...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GREENBUSH...GENESEE...GENESEE DEPOT AND BEECHWOOD BY 635 PM CDT...
HUBERTUS...BOLTONVILLE...DOWNTOWN WAUKESHA AND SILVER CREEK BY 640
PM CDT...
WAUBEKA AND JOHNSONVILLE BY 645 PM CDT...
THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND
DAMAGE.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4359 8776 4349 8776 4328 8788 4309 8784
4303 8787 4298 8782 4285 8781 4284 8854
4292 8854 4354 8823 4355 8815 4389 8816
4390 8772 4368 8768
TIME...MOT...LOC 2326Z 271DEG 39KT 4394 8817 4358 8826
4285 8854
$$
KAPELA000
WWUS53 KMKX 102336
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
636 PM CDT THU JUL 10 2008
WIC079-089-117-131-133-110030-
/O.CON.KMKX.SV.W.0128.000000T0000Z-080711T0030Z/
SHEBOYGAN WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI-
636 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR MILWAUKEE...WAUKESHA...OZAUKEE...WASHINGTON AND SHEBOYGAN
COUNTIES...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF PLYMOUTH TO 6 MILES NORTHEAST
OF KEWASKUM TO MUKWONAGO...MOVING EAST AT 49 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WAUBEKA...WALDO...RANDOM LAKE AND PLYMOUTH BY 645 PM CDT...
JOHNSONVILLE...HINGHAM...SHEBOYGAN AIRPORT AND MILWAUKEE COUNTY ZOO
BY 650 PM CDT...
GIBBSVILLE AND WHITEFISH BAY BY 655 PM CDT...
THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND
DAMAGE.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4359 8776 4349 8776 4328 8788 4309 8784
4303 8787 4298 8782 4285 8781 4284 8854
4292 8854 4354 8823 4355 8815 4389 8816
4390 8772 4368 8768
TIME...MOT...LOC 2336Z 273DEG 42KT 4392 8813 4357 8809
4284 8833
$$
KAPELA000
WWUS53 KMKX 102348
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
648 PM CDT THU JUL 10 2008
WIC079-089-117-131-133-110030-
/O.CON.KMKX.SV.W.0128.000000T0000Z-080711T0030Z/
SHEBOYGAN WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI-
648 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR MILWAUKEE...EASTERN WAUKESHA...OZAUKEE...EASTERN WASHINGTON AND
SHEBOYGAN COUNTIES...
AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF HOWARDS GROVE TO SAUKVILLE TO
WIND LAKE...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HINGHAM...THIENSVILLE...MEQUON AND FRANKLIN BY 655 PM CDT...
HOWARDS GROVE...FRANKLIN...HAVEN AND GIBBSVILLE BY 700 PM CDT...
SAINT FRANCIS AND KOHLER ANDRAE STATE PARK BY 705 PM CDT...
THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND
DAMAGE.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4368 8768 4359 8776 4349 8776 4328 8788
4309 8784 4303 8787 4298 8782 4286 8781
4285 8839 4318 8831 4355 8815 4389 8810
4390 8773
TIME...MOT...LOC 2348Z 274DEG 39KT 4391 8796 4338 8799
4284 8815
$$
KAPELA000
WWUS53 KMKX 110002
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
701 PM CDT THU JUL 10 2008
WIC131-110011-
/O.CAN.KMKX.SV.W.0128.000000T0000Z-080711T0030Z/
WASHINGTON WI-
701 PM CDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY IS
CANCELLED...
THE SEVERE STORMS HAVE MOVED EAST OUT OF EASTERN WASHINGTON COUNTY.
A FEW SHOWERS WILL CONTINUE UNTIL 8 PM.
LAT...LON 4359 8776 4349 8776 4337 8785 4328 8788
4309 8784 4303 8787 4298 8782 4288 8781
4286 8820 4354 8795 4389 8790 4390 8773
4368 8768
TIME...MOT...LOC 0001Z 274DEG 39KT 4388 8775 4335 8780
4281 8797
$$
WIC079-089-117-133-110030-
/O.CON.KMKX.SV.W.0128.000000T0000Z-080711T0030Z/
SHEBOYGAN WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI-
701 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR MILWAUKEE...EASTERN WAUKESHA...OZAUKEE AND EASTERN SHEBOYGAN
COUNTIES...
AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOWARDS GROVE TO PORT WASHINGTON TO FRANKLIN...MOVING
EAST AT 45 MPH.
THIS LINE OF SEVERE STORMS WILL MOVE EAST OUT OF THE WARNED AREA
BETWEEN 715 PM AND 730 PM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4359 8776 4349 8776 4337 8785 4328 8788
4309 8784 4303 8787 4298 8782 4288 8781
4286 8820 4354 8795 4389 8790 4390 8773
4368 8768
TIME...MOT...LOC 0001Z 274DEG 39KT 4388 8775 4335 8780
4281 8797
$$
KAPELA000
WWUS53 KMKX 110011
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 PM CDT THU JUL 10 2008
WIC079-089-117-133-110020-
/O.CAN.KMKX.SV.W.0128.000000T0000Z-080711T0030Z/
SHEBOYGAN WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI-
710 PM CDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR MILWAUKEE...EASTERN
WAUKESHA...OZAUKEE AND EASTERN SHEBOYGAN COUNTIES IS CANCELLED...
THE STORMS HAVE WEAKENED OR MOVED EAST OUT OF THE WARNED AREA. A FEW
SHOWERS AND STORMS CAN STILL BE EXPECTED THROUGH ABOUT 8 PM.
LAT...LON 4359 8776 4349 8776 4337 8785 4328 8788
4309 8784 4303 8787 4298 8782 4288 8781
4286 8820 4354 8795 4389 8790 4390 8773
4368 8768
TIME...MOT...LOC 0010Z 274DEG 39KT 4383 8760 4330 8767
4277 8786
$$
KAPELAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:35 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 10, 3:35 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT THU JUL 10 2008 .SHORT TERM... .TONIGHT...SEVERE CONVECTION EXPECTED THROUGH MID EVENING ACROSS SOUTHERN WISCONSIN. CURRENT CONVECTION ACROSS THE FORECAST AREA ASSOCIATED WITH MID LEVEL CYCLONIC VORTICITY MAXIMUM PER SPC MESOSCALE DISCUSSION...AND LOW LEVEL MOISTURE ADVECTION AND CONVERGENCE. MEAN LAYER CAPES OF 1000 TO 1500 J/KG...COMBINED WITH DEEP LAYER 0-6KM SHEAR OF 35 TO 40 KNOTS...SETTING UP FAVORABLE SEVERE WEATHER ENVIRONMENT. LARGE HAIL AND DOWNBURST WINDS ARE THE EXPECTED HAZARDS WITH THIS BATCH OF STORMS. SECOND BATCH OF SEVERE CONVECTION EXPECTED TO AFFECT THE AREA LATER TONIGHT...AS IT MOVES SOUTHEAST INTO THE AREA FROM EASTERN MINNESOTA AND SOUTHWESTERN WISCONSIN. WOULD EXPECT MORE OF A DAMAGING STRAIGHT LINE WIND HAZARD WITH THIS CONVECTION...AS IT IS EXPECTED TO BE MORE LINEAR IN NATURE GIVEN UNIDIRECTIONAL EFFECTIVE SHEAR. EXPECT CONVECTION TO GRADUALLY WIND DOWN LATER THIS EVENING AND OVERNIGHT...AS CAPPED WARM SECTOR AIRMASS PUSHES INTO THE AREA...AND LIFTING MECHANISMS EXIT. MILD LOWS IN THE MID TO UPPER 60S EXPECTED ACROSS THE AREA...FROM SIMILAR READINGS ACROSS SOURCE REGION ACROSS NORTHEAST MISSOURI. 18Z NAM HAS WARM FRONTAL BOUNDARY NEAR OF JUST NORTH OF THE FORECAST AREA FRIDAY MORNING. CAPES RISE TO 4000 J/KG ALONG THIS BOUNDARY AS IT PUSHES NORTH. NAM IS A BIT QUICKER THAN GFS IN APPROACHING COLD FRONT. WILL GO TOWARDS THIS SLIGHTLY QUICKER MOVEMENT. EVEN SO THE FORECAST AREA MAY LACK A TRIGGER FOR AFTERNOON AND EVENING THUNDERSTORM INITIATION. HOWEVER WITH CAPES AROUND 3000 J/KG WITH LITTLE CAP SEEN IN THE 12Z NAM SOUNDINGS...SOME THUNDERSTORMS MAY STILL DEVELOP. BOTH MODELS WOULD TAKE COLD FRONT THROUGH DURING THE CONVECTIVE MINIMUM TIME SATURDAY MORNING. HOWEVER ANY UPSTREAM MCS WOULD STILL BRING A SEVERE THREAT. WITH COLD AIR ALOFT SMALL CHANCE OF SHOWERS SUNDAY AFTERNOON NORTH OF MILWAUKEE. HOWEVER SOUNDINGS ARE FAIRLY DRY...SO THIS WOULD BE ONLY A SLIGHT CHANCE. LARGE HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY NIGHT. WARM AIR ADVECTION ON BACK SIDE OF HIGH GENERATES SOME PRECIPITATION NORTH OF THE FORECAST AREA TUESDAY. .LONG TERM... GFS AND ECMWF ARE FAIRLY SIMILAR WITH GOING TO A MOVE ZONAL JET ACROSS FAR SOUTHERN CANADA TUESDAY THROUGH THURSDAY. FRONTAL BOUNDARY TO PUSH ACROSS WISCONSIN WEDNESDAY...WITH AN INCREASING CHANCE OF THUNDERSTORMS. TIMING AND STRENGTH OF FRONT IS A BIT DIFFERENT BETWEEN ECMWF AND GFS...WITH ECMWF BRINGING MUCH MORE PRECIPITATION ON THURSDAY THAN GFS. && .AVIATION... EXPECT PREVAILING VFR CONDITIONS THROUGH 00Z SATURDAY. SCATTERED CONVECTION...SOME SEVERE...MAY AFFECT THE TAF SITES THROUGH MID EVENING. HOWEVER...GIVEN SCATTERED NATURE...WILL JUST INCLUDE THE CB SUFFIX ON THE CLOUD GROUPS FOR NOW. DID TRY TO TIME POSSIBLE LINEAR CONVECTION EARLY THIS EVENING THROUGH THE TAF SITES. MAY SEE MVFR CEILINGS AND IFR VISIBILITIES WITHIN THUNDERSTORM DOWNDRAFTS...ALONG WITH GUSTY WINDS. GIVEN THE MOISTURE ADVECTION INTO THE AREA LATER TONIGHT...MAY SEE SOME MVFR FOG IN LOW LYING AREAS...BUT LEFT OUT OF TAFS FOR NOW. WINDS SHOULD BE STRONG ENOUGH TO PREVENT ANYTHING WIDESPREAD FROM FORMING. GUSTY SOUTH TO SOUTHWEST WINDS MAY OCCUR FRIDAY AFTERNOON...WITH GOOD MIXING FROM THE LOW LEVELS. && .MARINE...SEVERE CONVECTION EXPECTED THROUGH MID EVENING AS DESCRIBED IN MAIN DISCUSSION. MAY SEE FREQUENT SMALL CRAFT ADVISORY WIND GUSTS ON FRIDAY AFTERNOON...WITH MIXING OF WINDS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...06/HENTZ AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Jul 10, 5:16 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 516 PM CDT THU JUL 10 2008 WIZ046-047-051-052-056>060-062>072-111100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 516 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A PORTION OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE MODERATE FLOODING...WITH THE STRETCH OF THE RIVER NEAR NEWVILLE STILL AT MAJOR FLOOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX VALUES WILL RISE INTO THE MID TO UPPER 90S FRIDAY AFTERNOON...MAINLY AWAY FROM LAKE MICHIGAN. HEAT INDEX VALUES OF AROUND 90 ARE EXPECTED IN MILWAUKEE COUNTY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH THUNDERSTORMS BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS OVERNIGHT FRIDAY NIGHT ACROSS MAINLY SOUTH CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ACROSS SOUTH CENTRAL WISCONSIN...AND ALL DAY SATURDAY ACROSS MAINLY SOUTHEAST WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS NEXT WEDNESDAY. A PORTION OF THE ROCK RIVER WILL REMAIN IN MODERATE FLOOD THROUGH THE END OF THE WEEK...HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. LMZ643>646-111100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 516 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND GUSTS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH STORMS BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...AND AGAIN NEXT WEDNESDAY. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 10, 5:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
557 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG MCFARLAND 43.02N 89.29W
07/10/2008 DANE WI TRAINED SPOTTER
1 TO 1.5 FOOT DIAMETER TREES SNAPPED.
&&
LAMERSLocal storm report, Jul 10, 5:58 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
558 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 1 NW RIPON 43.86N 88.86W
07/10/2008 E55 MPH FOND DU LAC WI TRAINED SPOTTER
VISIBILITY ABOUT 500 FEET.
&&
LAMERSLocal storm report, Jul 10, 6:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
601 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND GST COLUMBUS 43.34N 89.03W
07/10/2008 M43 MPH COLUMBIA WI MESONET
MEASURED AT COLUMBUS ELEMENTARY SCHOOL.
&&
LAMERSLocal storm report, Jul 10, 6:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG BEAVER DAM 43.46N 88.84W
07/10/2008 DODGE WI LAW ENFORCEMENT
TREES DOWN ON WIRES IN BEAVER DAM.
&&
LAMERSSpecial weather statement, Jul 10, 6:05 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 605 PM CDT THU JUL 10 2008 WIZ046-047-051-052-056>060-062>072-102330- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 605 PM CDT THU JUL 10 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 677 REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR MUCH OF SOUTHERN WISCONSIN... THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHERN WISCONSIN...EXCEPT FOR THE COUNTIES OF MARQUETTE...GREEN LAKE...SAUK...COLUMBIA...AND DANE COUNTIES. AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DERECHO FROM RIPON...TO BEAVER DAM...TO WATERLOO...TO LAKE RIPLEY...TO EVANSVILLE...TO JORDAN CENTER...TO PLATTEVILLE. THIS LINE OF SEVERE STORMS WERE MOVING EAST SOUTHEAST AROUND 50 MPH. THIS LINE HAS A HISTORY OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. TREE AND POWER LINE DAMAGE HAS BEEN REPORTED OVER MANY AREAS IN SOUTH CENTRAL WISCONSIN. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS TO 70 MPH...TORRENTIAL RAINFALL WITH LOCALIZED FLOODING...AND FREQUENT LIGHTNING. ISOLATED...BRIEF TORNADOES ARE ALSO POSSIBLE ALONG THE LEADING EDGE OF THIS LINE. THIS LINE WILL AFFECT GREENBUSH...WEST BEND...WAUKESHA...AND ELKHORN BY 635 PM...SHEBOYGAN...PORT WASHINGTON...MILWAUKEE...NORTH CAPE...AND BURLINGTON BY 655 PM...AND RACINE AND KENOSHA BY 715 PM. MORE STORMS ARE DEVELOPING OVER NORTHEAST IOWA. THESE STORMS ARE LOCATED NEAR MANCHESTER...OR 30 MILES EAST OF WATERLOO...MOVING EAST AROUND 30 MPH. THEY MAY MERGE WITH THE APPROACHING SQUALL LINE OVER LAFAYETTE AND GREEN COUNTIES BETWEEN 630 AND 715 PM. PEOPLE IN SOUTHERN WISCONSIN SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. THOSE WITH OUTDOOR PLANS...ESPECIALLY ON LAKES OR RIVERS...SHOULD MONITOR WEATHER RADIO OR THEIR FAVORITE MEDIA OUTLET FOR THE LATEST ON THIS SEVERE WEATHER SITUATION. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...THEY WILL RELAY THAT INFORMATION TO THE NATIONAL WEATHER SERVICE. BORGHOFF
Special weather statement, Jul 10, 6:05 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 605 PM CDT THU JUL 10 2008 WIZ046-047-051-052-056>060-062>072-102330- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 605 PM CDT THU JUL 10 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 677 REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR MUCH OF SOUTHERN WISCONSIN... THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHERN WISCONSIN...EXCEPT FOR THE COUNTIES OF MARQUETTE...GREEN LAKE...SAUK...COLUMBIA...AND DANE COUNTIES. AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DERECHO FROM RIPON...TO BEAVER DAM...TO WATERLOO...TO LAKE RIPLEY...TO EVANSVILLE...TO JORDAN CENTER...TO PLATTEVILLE. THIS LINE OF SEVERE STORMS IS MOVING EAST SOUTHEAST AROUND 50 MPH. THIS LINE HAS A HISTORY OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. TREE AND POWER LINE DAMAGE HAS BEEN REPORTED OVER MANY AREAS IN SOUTH CENTRAL WISCONSIN. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS TO 70 MPH...TORRENTIAL RAINFALL WITH LOCALIZED FLOODING...AND FREQUENT LIGHTNING. ISOLATED...BRIEF TORNADOES ARE ALSO POSSIBLE ALONG THE LEADING EDGE OF THIS LINE. THIS LINE WILL AFFECT GREENBUSH...WEST BEND...WAUKESHA...AND ELKHORN BY 635 PM...SHEBOYGAN...PORT WASHINGTON...MILWAUKEE...NORTH CAPE...AND BURLINGTON BY 655 PM...AND RACINE AND KENOSHA BY 715 PM. MORE STORMS ARE DEVELOPING OVER NORTHEAST IOWA. THESE STORMS ARE LOCATED NEAR MANCHESTER...OR 30 MILES EAST OF WATERLOO...MOVING EAST AROUND 30 MPH. THEY MAY MERGE WITH THE APPROACHING SQUALL LINE OVER LAFAYETTE AND GREEN COUNTIES BETWEEN 630 AND 715 PM. PEOPLE IN SOUTHERN WISCONSIN SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. THOSE WITH OUTDOOR PLANS...ESPECIALLY ON LAKES OR RIVERS...SHOULD MONITOR WEATHER RADIO OR THEIR FAVORITE MEDIA OUTLET FOR THE LATEST ON THIS SEVERE WEATHER SITUATION. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...THEY WILL RELAY THAT INFORMATION TO THE NATIONAL WEATHER SERVICE. BORGHOFF
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:10 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 50 min |
| Jul 10, 1:16 PM CDT | Special Marine Warning | MKX | 107 min | |
| Jul 10, 1:19 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 56 min |
| Jul 10, 2:39 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 22 min |
| Jul 10, 3:45 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 90 min |
| Jul 10, 4:49 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa | 71 min |
| Jul 10, 4:52 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 53 min |
| Jul 10, 5:16 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 47 min |
| Jul 10, 5:36 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 54 min |
| Jul 10, 5:39 PM CDT | Severe Thunderstorm Warning | MKX | Green, Jefferson, Rock, Walworth, Waukesha | 66 min |
| Jul 10, 6:05 PM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 10, 6:14 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 76 min |
| Jul 10, 6:38 PM CDT | Flash Flood Warning | MKX | Lafayette | 97 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.